MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921550
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the right ureter, performed on (b)(6) 2022.During the procedure and inside the patient, when the stent was inserted, it was noticed that the stent was crushed and failed to deploy.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Medical device problem code a0414 captures the reportable event of stent torn material inside the patient.Medical device problem code a0406 captures the reportable event of stent kinked inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the right ureter, performed on december 15, 2022.During the procedure and inside the patient, when the stent was inserted, it was noticed that the stent was crushed and failed to deploy.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0414 captures the reportable event of stent torn material inside the patient.Medical device problem code a0406 captures the reportable event of stent kinked inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was buckled/accordion, besides it looked relaxed, and the side port holes were stretched out (deformed).The side port hole of the stent was stretched out.During magnification, it was observed closely that the stent was buckled accordion.The reported event of "stent kinked" was not confirmed, however the complaints "stent torn material" and "stent/delivery system difficult to advance" were confirmed.Based on all the information and the device analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the event description "when this stent was inserted, it was crushed, and the stent insertion failed".Additionally, their suture did not return, indicating that it was removed, and stent was used.After the device analysis, it was found the bladder coil buckled/accordion, their side port holes stretched out and the suture hole was torn.It is possible to conclude that operational factors, interaction of the excess force during interaction with the guide wire such as their positioner during the setting up of the device could have caused the failures observed.Consequently, those failures could lead to "stent/delivery system.Difficult to advance".For the reported issue "stent kinked" it was not confirmed because a kink was not detected during the analysis and neither a related issue with the reported allegation, additionally, the device was found with buckled/accordion, stretch and torn, not kinked.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16125430
Report Number3005099803-2022-07962
Device Sequence Number12866108
Product Code FAD
UDI-Device Identifier08714729124726
UDI-Public08714729124726
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberM0061921550
Device Catalogue Number192-155
Device Lot Number0026630734
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale